Alert archive / Arkansas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 71, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Feb 25, 2013, 1:59 PM CST for Webster Parish, Louisiana; Columbia County, Nevada County, Arkansas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 25, 2013, 1:59 PM CST (19:59 UTC)
- Expired
- Feb 25, 2013, 2:45 PM CST
- In force
- 46 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Columbia County, AR, Nevada County, AR, Webster Parish, LA
The radar
The Shreveport radar (KSHV), 115 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 25, 12:26 PM CST | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.0 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 691 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 264 m²/s²
- 0-3 km storm-relative helicity
- 385 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
795
WUUS54 KSHV 251959
SVRSHV
ARC027-099-LAC119-252045-
/O.NEW.KSHV.SV.W.0071.130225T1959Z-130225T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
159 PM CST MON FEB 25 2013
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN WEBSTER PARISH IN NORTHWEST LOUISIANA...
THIS INCLUDES THE CITY OF SPRINGHILL...
COLUMBIA COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITIES OF...MCNEIL...MAGNOLIA...
SOUTHEASTERN NEVADA COUNTY IN SOUTHWEST ARKANSAS...
* UNTIL 245 PM CST
* AT 151 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CULLEN...OR NEAR SPRINGHILL...AND MOVING NORTHEAST AT 60 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
EMERSON...MACEDONIA AND VILLAGE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
&&
LAT...LON 3362 9310 3339 9311 3338 9306 3338 9298
3335 9298 3290 9334 3296 9352 3298 9352
3362 9311
TIME...MOT...LOC 1959Z 213DEG 53KT 3305 9339
$$
191 follow-up statement
390
WWUS54 KSHV 252030
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
230 PM CST MON FEB 25 2013
LAC119-252040-
/O.CAN.KSHV.SV.W.0071.000000T0000Z-130225T2045Z/
WEBSTER LA-
230 PM CST MON FEB 25 2013
...THE SEVERE THUNDERSTORM WARNING FOR WEBSTER PARISH IS CANCELLED...
LAT...LON 3362 9310 3339 9311 3338 9306 3338 9298
3335 9298 3317 9313 3327 9333 3362 9311
TIME...MOT...LOC 2030Z 213DEG 53KT 3343 9309
$$
ARC027-099-252045-
/O.CON.KSHV.SV.W.0071.000000T0000Z-130225T2045Z/
COLUMBIA AR-NEVADA AR-
230 PM CST MON FEB 25 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CST
FOR NEVADA AND COLUMBIA COUNTIES...
AT 215 PM CST...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM
PRODUCING QUARTER SIZE HAIL NEAR SPRINGILL. THIS STORM WAS LOCATED
NEAR COLLEGE HILL...OR NEAR STEPHENS...MOVING NORTHEAST AT 60 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
&&
LAT...LON 3362 9310 3339 9311 3338 9306 3338 9298
3335 9298 3317 9313 3327 9333 3362 9311
TIME...MOT...LOC 2030Z 213DEG 53KT 3343 9309
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 25, 12:42 PM CST, 1 hour 17 minutes earlier.
Area forecast discussion, Feb 25, 12:42 PM CST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1242 PM CST MON FEB 25 2013
.DISCUSSION...
JUST SENT OUT A QUICK UPDATE FOR TORNADO WATCH 42 WHICH IS IN EFFECT
UNTIL 8 PM TONIGHT. LATEST RADAR IMAGERY FROM KLCH INDICATES
SUBSTANTIAL CONVECTION STREAMING NORTHEAST ALONG AND AHEAD OF AN
EASTWARD MOVING DRY LINE ALONG THE WESTERN LOUISIANA BORDER.
TORNADO WATCH COVERS ALL OF OUR LOUISIANA PARISHES AND ADJACENT
TEXAS AND ARKANSAS COUNTIES. /05/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 38 59 35 60 34 / 30 10 10 10 10
MLU 41 57 35 61 36 / 50 10 10 10 10
DEQ 35 52 29 54 29 / 60 20 10 10 10
TXK 37 54 32 56 33 / 50 10 10 10 10
ELD 37 54 32 58 32 / 60 20 10 10 10
TYR 37 57 34 58 34 / 20 10 10 10 10
GGG 37 58 33 59 33 / 20 10 10 10 10
LFK 36 61 35 64 35 / 10 10 10 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY FROM 6 PM THIS EVENING TO 4 PM CST TUESDAY
FOR THE FOLLOWING ZONES: ARZ050-051-059>061-070>073.
LA...LAKE WIND ADVISORY UNTIL 4 PM CST TUESDAY FOR THE FOLLOWING
ZONES: LAZ001-002-010-017.
LAKE WIND ADVISORY FROM 6 PM THIS EVENING TO 4 PM CST TUESDAY
FOR THE FOLLOWING ZONES: LAZ003>006-011>014-018>022.
OK...LAKE WIND ADVISORY FROM 6 PM THIS EVENING TO 4 PM CST TUESDAY
FOR THE FOLLOWING ZONES: OKZ077.
TX...LAKE WIND ADVISORY UNTIL 4 PM CST TUESDAY FOR THE FOLLOWING
ZONES: TXZ108>112-124>126-136>138-149>153-165>167.
LAKE WIND ADVISORY FROM 6 PM THIS EVENING TO 4 PM CST TUESDAY
FOR THE FOLLOWING ZONES: TXZ096-097.
&&
05/24Hazardous weather outlook, Feb 25, 11:28 AM CST, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1128 AM CST MON FEB 25 2013 ARZ071>073-LAZ001>006-010>014-017>022-TXZ110-124>126-136>138- 149>153-165>167-261730- LAFAYETTE-COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE- LINCOLN-UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA- SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-CAMP-WOOD- UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA- NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 1128 AM CST MON FEB 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF A SURFACE LOW AND UPPER LOW MOVING ACROSS THE RED RIVER VALLEY AND INTO ARKANSAS...AND ALONG A DRY LINE/COLD FRONT SPREADING EAST ACROSS THE AREA. HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES MAY BE POSSIBLE WITH SOME STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... AS COLDER AIR MOVES INTO THE REGION BEHIND THE DRY LINE/COLD FRONT EARLY TUESDAY MORNING...A MIX OF RAIN AND SNOW WILL BE POSSIBLE ALONG AND NEAR THE INTERSTATE 30 CORRIDOR. A TRANSITION TO ENTIRELY SNOW WILL BE POSSIBLE IN THE TERRAIN OF SOUTHEAST OKLAHOMA AND EXTREME SOUTHWEST ARKANSAS MID MORNING TUESDAY. NO SIGNIFICANT SNOW ACCUMULATIONS ARE EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON OR TONIGHT. ARZ050-051-059>061-070-OKZ077-TXZ096-097-108-109-111-112-261730- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-MCCURTAIN- RED RIVER-BOWIE-FRANKLIN-TITUS-MORRIS-CASS- 1128 AM CST MON FEB 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF A SURFACE LOW AND UPPER LOW MOVING ACROSS THE RED RIVER VALLEY AND INTO ARKANSAS...AND ALONG A DRY LINE/COLD FRONT SPREADING EAST ACROSS THE AREA. SOME STORMS MAY PRODUCE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... AS COLDER AIR MOVES INTO THE REGION BEHIND THE DRY LINE/COLD FRONT EARLY TUESDAY MORNING...A MIX OF RAIN AND SNOW WILL BE POSSIBLE ALONG AND NEAR THE INTERSTATE 30 CORRIDOR. A TRANSITION TO ENTIRELY SNOW WILL BE POSSIBLE IN THE TERRAIN OF SOUTHEAST OKLAHOMA AND EXTREME SOUTHWEST ARKANSAS MID MORNING TUESDAY. NO SIGNIFICANT SNOW ACCUMULATIONS ARE EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON OR TONIGHT. 05
In the hours before
Local storm report, Feb 25, 12:58 PM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1258 PM CST MON FEB 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM HAIL 2 E WILTON 33.74N 94.11W
02/25/2013 E1.25 INCH LITTLE RIVER AR PUBLIC
&&
EVENT NUMBER SHV1300010
19Local storm report, Feb 25, 1:22 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
122 PM CST MON FEB 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 PM HAIL PLAIN DEALING 32.91N 93.70W
02/25/2013 E1.00 INCH BOSSIER LA LAW ENFORCEMENT
&&
EVENT NUMBER SHV1300011
MDVLocal storm report, Feb 25, 1:27 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
127 PM CST MON FEB 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM HAIL NASHVILLE 33.94N 93.85W
02/25/2013 E1.00 INCH HOWARD AR LAW ENFORCEMENT
&&
EVENT NUMBER SHV1300012
MDVSpecial weather statement, Feb 25, 1:30 PM CST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
130 PM CST MON FEB 25 2013
ARZ060-061-070-071-252015-
HEMPSTEAD-LAFAYETTE-MILLER-NEVADA-
130 PM CST MON FEB 25 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 215 PM CST...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
HEMPSTEAD...LAFAYETTE...MILLER AND NEVADA...
INCLUDING THE FOLLOWING LOCATIONS...
BLEVINS...EMMET...FULTON...GARLAND...HOPE...LEWISVILLE...
PERRYTOWN...PRESCOTT AND WASHINGTON...
AT 126 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 9 MILES NORTH OF GARLAND...OR 10
MILES NORTHWEST OF LEWISVILLE...MOVING NORTHEAST AT 60 MPH.
MOTHBALL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
19Special weather statement, Feb 25, 1:37 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
137 PM CST MON FEB 25 2013
LAZ002>004-252015-
BOSSIER-CLAIBORNE-WEBSTER-
137 PM CST MON FEB 25 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 215 PM CST...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
CLAIBORNE...BOSSIER AND WEBSTER...
INCLUDING THE FOLLOWING LOCATIONS...
DIXIE INN...DOYLINE...DUBBERLY...HAUGHTON...HOMER...MINDEN AND
SIBLEY...
AT 134 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 10 MILES SOUTHEAST OF BOSSIER CITY...
MOVING NORTHEAST AT 55 MPH.
MOTHBALL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
20Local storm report, Feb 25, 1:58 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
158 PM CST MON FEB 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0157 PM HAIL SPRINGHILL 33.00N 93.46W
02/25/2013 E1.00 INCH WEBSTER LA TRAINED SPOTTER
&&
EVENT NUMBER SHV1300013
MDVThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 12:26 PM CST | Severe Thunderstorm Warning | SHV | Sabine | 49 min |
| Feb 25, 12:46 PM CST | Severe Thunderstorm Warning | SHV | Caddo | 44 min |
| Feb 25, 1:02 PM CST | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 43 min |
| Feb 25, 1:13 PM CST | Severe Thunderstorm Warning | SHV | De Soto, Natchitoches, Red River, Sabine | 62 min |
| Feb 25, 1:19 PM CST | Severe Thunderstorm Warning | SHV | Bossier, Caddo, Webster | 41 min |
| Feb 25, 1:32 PM CST | Severe Thunderstorm Warning | SHV | Bienville, De Soto, Natchitoches, Red River, Sabine | 58 min |
| Feb 25, 1:47 PM CST | Tornado Warning | SHV | Bienville, Natchitoches, Red River | 28 min |
| Feb 25, 1:54 PM CST | Severe Thunderstorm Warning | SHV | Natchitoches, Sabine | 66 min |
| Feb 25, 2:13 PM CST | Tornado Warning | SHV | Bienville, Natchitoches, Red River | 47 min |
| Feb 25, 2:20 PM CST | Severe Thunderstorm Warning | SHV | Claiborne | 55 min |
| Feb 25, 2:24 PM CST | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Jackson, Lincoln, Natchitoches, Red River and 2 more | 66 min |
| Feb 25, 2:33 PM CST | Tornado Warning | SHV | Bienville, Jackson, Lincoln | 42 min |
| Feb 25, 2:42 PM CST | Severe Thunderstorm Warning | SHV | Claiborne, Lincoln, Union | 48 min |
| Feb 25, 2:53 PM CST | Severe Thunderstorm Warning | SHV | Grant, Natchitoches, Winn | 52 min |
| Feb 25, 3:00 PM CST | Tornado Warning | SHV | Claiborne, Lincoln, Union | 45 min |
| Feb 25, 3:18 PM CST | Severe Thunderstorm Warning | SHV | Jackson, Lincoln, Ouachita, Union | 57 min |
| Feb 25, 3:24 PM CST | Severe Thunderstorm Warning | SHV | Caldwell, Jackson, LaSalle, Ouachita, Winn | 66 min |
| Feb 25, 3:31 PM CST | Areal Flood Advisory | SHV | Bienville, Claiborne, Jackson, Lincoln, Union | 59 min |
| Feb 25, 11:23 AM CST | Severe Thunderstorm Warning | SHV | Little River, Sevier | 52 min |
| Feb 25, 11:42 AM CST | Severe Thunderstorm Warning | SHV | Little River | 48 min |
| Feb 25, 12:23 PM CST | Severe Thunderstorm Warning | SHV | Howard, Little River, Sevier | 52 min |
| Feb 25, 1:06 PM CST | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Sevier | 39 min |
| Feb 25, 1:42 PM CST | Severe Thunderstorm Warning | SHV | Columbia, Lafayette, Nevada | 33 min |
| Feb 25, 1:45 PM CST | Severe Thunderstorm Warning | SHV | Hempstead, Nevada | 30 min |
| Feb 25, 2:15 PM CST | Severe Thunderstorm Warning | SHV | Nevada | 15 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2013Severe Thunderstorm Warnings in Louisiana, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.